Post # 1
Too Much Information alert.
Okay, so yesterday I noticed I had some light spotting (mainly a light brown color). Well today when I woke up and went to the bathroom, I was bleeding (and still am). It is bright red like a period but have no period symptoms. I am taking birth control pills and have been for several years (always Yaz). I am on day 12 of the pills and have 12 more pills to take with 16 more days until I am supposed to get my period. I have been off of my period for 8 days. I have never had bleeding like this that wasn’t during my period since starting birth control several years ago. My husband and I did not have sex last night so it should not be a tear or irritation (which I usually do not have after sex anyways) . What do you think this could be? If it lasts the rest of the day, I will call my gyno.
Post # 3
@AnonBarbie: Have you been stressed lately? Stress can do crazy things to your cycle. I got really sick in April and the physical stress caused me to have my period in the middle of my BC pack 2 weeks after my last period. The doctor told me to keep taking my BC like normal, and about 2 days before I finished my pack the bleeding stopped. Then I got my period 4 days later. That month really sucked.
Post # 4
I don’t want to say that this is “normal,” because obviously, I’m no expert. But I do know that something similar happened to me recently after never really experiencing that on BC before. For me, it was just a fluke, and my next cycle was totally regular.
So definitely feel free to call your GYN, but try not to worry too much in the meantime!
Post # 5
@AnonBarbie: I’m with Gemstone and that this isn’t “normal” and obviously your doctor should be informed, but breakthrough bleeding is very common when on birth control. I’ve gotten it before after 2 years on the same type of birth control, it happened to me once. I freaked out and called my doctor and she reassured me that from what I was telling her, it was normal.
I would definitely still call in and even go in if your doc thinks it is necessary, but don’t stress out too much about it. 🙂
Post # 6
Even after being on the same pill for a long time, your body can start handling it differently. Sometimes mid-cycle spotting means you’re ovulating. I had one doc tell me that it might also mean that the BC isn’t effective enough but I never heard that before and never again.
If you’re not cramping or bleeding a ton, I doubt it’s a big issue. No harm in calling the doc.
Post # 7
@Eckle: yes, I have been stressed! I am currently trying to complete an open book test as the last piece of getting my license to practice psychology on my own without having to have a supervisor. I have two weeks to complete the test and I’ve been working on it for 3 days….I never thought an open book test could be so difficult! I can say that I have been way more stressed before on numerous occasions during grad school and never had this happen though. I appreciate your help!
Post # 8
Thanks ladies! I’m not too concerned at the moment but I will call my doctor if it lasts for a while to be on the safe side. I’ve had minor spotting on the pill before, always very little that is a lighter or darker color than a period and nothing that lasts a full day. This was just shocking to see this morning and kind of took my breath away. My husband’s first response was “Are you pregnant?” which is usually what he asks when I tell him I had light spotting on occasion lol. I always tell him I highly doubt it. TMI: Even though I take BC, he always finishes in me and I get up right away to let it come out.
Post # 9
I would sya stress, but our bodies do some weird things sometimes. I had the same thing one time on my BC pills, but it only took a day and it never did it again, and I didn’t think I was under any stress.
Anyway, I’d go see your gyno just to be sure, but in the meantime I don’t think you have anything to be very concerned about.